Alert archive / Virginia / Wind Advisories in 2025
Wind Advisory 16, NWS Blacksburg, VA
NWS Blacksburg, VA issued this wind advisory at Nov 26, 2025, 1:21 AM EST for 21 counties in Virginia; Greenbrier County, Monroe County, West Virginia; Alleghany County, Ashe County, Watauga County, North Carolina. It took effect at Nov 26, 2025, 7:00 PM EST. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Nov 26, 2025, 1:21 AM EST (06:21 UTC)
- In effect from
- Nov 26, 2025, 7:00 PM EST
- Expired
- Nov 27, 2025, 8:46 AM EST
- In force
- 14 hr
- Issued by
- NWS Blacksburg, VA
All 26 counties
Alleghany County, NC, Ashe County, NC, Watauga County, NC, Alleghany County, VA, Amherst County, VA, Bath County, VA, Bedford County, VA, Botetourt County, VA, Carroll County, VA, City of Buena Vista, VA, City of Covington, VA, City of Galax, VA, City of Lexington, VA, City of Radford, VA, City of Roanoke, VA, City of Salem, VA, Craig County, VA, Floyd County, VA, Giles County, VA, Grayson County, VA, Montgomery County, VA, Pulaski County, VA, Roanoke County, VA, Rockbridge County, VA, Greenbrier County, WV, Monroe County, WV
The radar
The Roanoke radar (KFCX), 27 km from the middle of the area, began a volume at 06:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Roanoke, VA (KRNK), launched 00:00Z, 6.4 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 807 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 165 m²/s²
- 0-3 km storm-relative helicity
- 246 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
760 WWUS71 KRNK 260621 NPWRNK URGENT - WEATHER MESSAGE National Weather Service Blacksburg VA 121 AM EST Wed Nov 26 2025 NCZ001-002-018-VAZ015-WVZ508-261800- /O.NEW.KRNK.WI.Y.0016.251127T0000Z-251127T1600Z/ Ashe-Alleghany NC-Watauga-Grayson-Western Greenbrier- Including the cities of Troutdale, Independence, Whitetop, Duo, Boone, Rainelle, Quinwood, Sparta, West Jefferson, and Volney 121 AM EST Wed Nov 26 2025 ...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 11 AM EST THURSDAY... * WHAT...West winds 20 to 25 mph with gusts up to 50 mph expected. * WHERE...In North Carolina, Alleghany NC, Ashe, and Watauga Counties. In Virginia, Grayson County. In West Virginia, Western Greenbrier County. * WHEN...From 7 PM this evening to 11 AM EST Thursday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ SH
4 follow-up statements
048 WWUS71 KRNK 261704 NPWRNK URGENT - WEATHER MESSAGE National Weather Service Blacksburg VA 1204 PM EST Wed Nov 26 2025 VAZ011-013-014-016>020-022>024-034-035-WVZ044-507-270115- /O.EXA.KRNK.WI.Y.0016.251127T0000Z-251127T1600Z/ Giles-Pulaski-Montgomery-Carroll-Floyd-Craig-Alleghany VA-Bath- Roanoke-Botetourt-Rockbridge-Bedford-Amherst-Monroe-Eastern Greenbrier- Including the cities of Radford, Roanoke, White Sulphur Springs, Pearisburg, Fincastle, Hot Springs, Lexington, Galax, Union, Lewisburg, Floyd, Bedford, Clifton Forge, New Castle, Covington, Pulaski, Salem, Blacksburg, Buena Vista, Alderson, and Amherst 1204 PM EST Wed Nov 26 2025 ...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 11 AM EST THURSDAY... * WHAT...West winds 10 to 25 mph with gusts up to 50 mph expected. * WHERE...Portions of southwest Virginia and southeast West Virginia. * WHEN...From 7 PM this evening to 11 AM EST Thursday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ NCZ001-002-018-VAZ015-WVZ508-270115- /O.CON.KRNK.WI.Y.0016.251127T0000Z-251127T1600Z/ Ashe-Alleghany NC-Watauga-Grayson-Western Greenbrier- Including the cities of Troutdale, Rainelle, Duo, Volney, Independence, Sparta, Whitetop, West Jefferson, Quinwood, and Boone 1204 PM EST Wed Nov 26 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 11 AM EST THURSDAY... * WHAT...Northwest winds 15 to 25 mph with gusts up to 50 mph expected. * WHERE...In North Carolina, Alleghany NC, Ashe, and Watauga Counties. In Virginia, Grayson County. In West Virginia, Western Greenbrier County. * WHEN...From 7 PM this evening to 11 AM EST Thursday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ WP
692 WWUS71 KRNK 270048 NPWRNK URGENT - WEATHER MESSAGE National Weather Service Blacksburg VA 748 PM EST Wed Nov 26 2025 NCZ001-002-018-VAZ011-013>020-022>024-034-035-WVZ044-507-508-271000- /O.CON.KRNK.WI.Y.0016.000000T0000Z-251127T1600Z/ Ashe-Alleghany NC-Watauga-Giles-Pulaski-Montgomery-Grayson- Carroll-Floyd-Craig-Alleghany VA-Bath-Roanoke-Botetourt- Rockbridge-Bedford-Amherst-Monroe-Eastern Greenbrier-Western Greenbrier- Including the cities of Alderson, Pulaski, White Sulphur Springs, Hot Springs, Fincastle, Amherst, West Jefferson, Covington, Troutdale, New Castle, Floyd, Duo, Radford, Volney, Lexington, Buena Vista, Boone, Whitetop, Lewisburg, Quinwood, Bedford, Rainelle, Independence, Sparta, Union, Pearisburg, Roanoke, Clifton Forge, Salem, Galax, and Blacksburg 748 PM EST Wed Nov 26 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST THURSDAY... * WHAT...West winds 15 to 25 mph with gusts up to 50 mph. * WHERE...Portions of northwest North Carolina, central, south central, southwest, and west central Virginia, and southeast West Virginia. * WHEN...Until 11 AM EST Thursday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ 16
761 WWUS71 KRNK 270948 NPWRNK URGENT - WEATHER MESSAGE National Weather Service Blacksburg VA 448 AM EST Thu Nov 27 2025 NCZ001-002-018-VAZ011-013>020-022>024-034-035-WVZ044-507-508-271600- /O.CON.KRNK.WI.Y.0016.000000T0000Z-251127T1600Z/ Ashe-Alleghany NC-Watauga-Giles-Pulaski-Montgomery-Grayson- Carroll-Floyd-Craig-Alleghany VA-Bath-Roanoke-Botetourt- Rockbridge-Bedford-Amherst-Monroe-Eastern Greenbrier-Western Greenbrier- Including the cities of Buena Vista, Pulaski, Hot Springs, Union, Roanoke, Floyd, Volney, Clifton Forge, Lexington, Rainelle, Lewisburg, Duo, Fincastle, Salem, Whitetop, Galax, Bedford, Quinwood, Sparta, West Jefferson, Blacksburg, Amherst, Alderson, Pearisburg, Boone, Troutdale, White Sulphur Springs, New Castle, Independence, Radford, and Covington 448 AM EST Thu Nov 27 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST THIS MORNING... * WHAT...Northwest winds 15 to 25 mph with gusts up to 50 mph. * WHERE...Portions of northwest North Carolina, central, south central, southwest, and west central Virginia, and southeast West Virginia. * WHEN...Until 11 AM EST this morning. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ SH
365 WWUS71 KRNK 271346 NPWRNK URGENT - WEATHER MESSAGE National Weather Service Blacksburg VA 846 AM EST Thu Nov 27 2025 NCZ001-002-018-VAZ011-013>020-022>024-034-035-WVZ044-507-508-271500- /O.CAN.KRNK.WI.Y.0016.000000T0000Z-251127T1600Z/ Ashe-Alleghany NC-Watauga-Giles-Pulaski-Montgomery-Grayson- Carroll-Floyd-Craig-Alleghany VA-Bath-Roanoke-Botetourt- Rockbridge-Bedford-Amherst-Monroe-Eastern Greenbrier-Western Greenbrier- Including the cities of Pearisburg, Pulaski, Quinwood, Lexington, Hot Springs, Union, Independence, New Castle, Rainelle, Fincastle, Sparta, Boone, West Jefferson, Galax, Roanoke, Alderson, Radford, Bedford, Troutdale, Whitetop, Covington, Salem, Blacksburg, Duo, Floyd, Buena Vista, Volney, Amherst, White Sulphur Springs, Clifton Forge, and Lewisburg 846 AM EST Thu Nov 27 2025 ...WIND ADVISORY IS CANCELLED... Wind gusts are decreasing across the area this morning below advisory levels. Therefore, the advisory has been cancelled. A few gusts of 30 to 40 mph will still be possible in the higher ridges until 10am. $$ WP
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this wind advisory went out at Nov 25, 7:51 PM EST, 5 hours 30 minutes earlier.
Area forecast discussion, Nov 25, 7:51 PM EST, 5 hours 30 minutes before
Area Forecast Discussion National Weather Service Blacksburg VA 751 PM EST Tue Nov 25 2025 .SYNOPSIS... Rain showers to continue overnight into Wednesday as a result of an approaching front. A strong cold front moves across the region Wednesday night, bringing strong northwesterly winds and much colder air for Thanksgiving Day. Cool and dry conditions remain in place through Saturday. Rain chances return again by Sunday as another low pressure system approaches the region. && .NEAR TERM /THROUGH WEDNESDAY/... As of 745 PM EST Tuesday... Key Messages: 1) Scattered showers through the overnight, possibly a rumble of thunder. 2) Clearing conditions on Wednesday with a strong cold front passage. 3) Northwest winds become gusty tomorrow afternoon. Scattered Showers continue to fill into the area, particularly along/west of the Blue Ridge. The warm front over us earlier today has lifted north, with southerly winds driving in moisture to the area. These showers will increase later tonight, lasting until around daybreak before they push off to the north and east. A rumble of thunder cannot be ruled out in the NC/VA mountains, but the chances are quite low. Overnight lows remain mild with the southerly flow, mainly in the 50s. Total rainfall of 0.10-0.20" is expected, with locally higher amounts. Skies clear out by tomorrow afternoon, as the first cold front sweeps through. Winds increase for tomorrow from the northwest, with gusts of 20+ mph possible. A few upslope showers may linger in the western mountains through early afternoon, but quickly fade. By tomorrow evening, a second cold front will swing through, with much colder air and even stronger winds behind it. Winds of 15-25 mph are possible, with gusts of 30-40 mph into tomorrow evening. Highs tomorrow will be in the 60s to low 70s ahead of the front in the Piedmont, with 50s to around 60 for the mountains. Due to the increase in showers, PoPs were slightly adjusted for tonight, and temperatures were slightly lowered through midnight. Otherwise the previous forecast remains on track. Previous Discussion... As of 1245 PM EST Tuesday... First frontal boundary remains well to the west across TN and KY, with a stronger secondary front currently over the Central Plains. Ahead of the front, warm air advection has resulted in scattered rain showers across the area, which are expected to continue through the overnight hours. Rain will come in waves and a steady falling rain looks unlikely...rain looks to be more showery. Any thunder seems unlikely as well, with most convection staying well to the south over Georgia and Alabama. Rainfall amounts have been lowered from previous forecasts, with amounts generally 0.50" or less through Wednesday morning. A much stronger front will pass across the region on Wednesday afternoon/evening. This will bring a much colder airmass into the region. Still expecting strong warm air advection ahead of this front, thus afternoon highs east of the mountains are likely to reach into the 60s and low 70s. Not much moisture associated with the frontal passage, but a few showers cannot be ruled out. Overall, looks to be a dry frontal passage. Temperatures quickly drop after sunset and winds will become increasingly gusty. && .SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY NIGHT/... As of 130 PM EST Tuesday... Key Message: 1) Windy and turning colder into Thanksgiving. During this period, expect a change to winter, just in time for Thanksgiving and Black Friday shopping. A deep trough will set up across the east during this time. A strong low level jet coupled with robust cold advection will lead to some winds gusting over 30-35 mph Wed evening into Thursday. Ensembles suggest probabilities of 75-100 percent of wind advisory levels in the High Country of NC and the higher ridges of SE WV/SW VA Wed evening. Will await more model data this evening but a wind advisory looks like it will be needed for those areas for Wed night into Thanksgiving morning. Airmass will be very dry, though upslope clouds with some vorticity lobes could bring some snowflakes to the WV mountains northwest of Lewisburg Wed night, but not anticipating any accumulations. Temperatures will drop into the 20s Wed night with lower 30s east, but only rise to the mid 30s to near 40 in the mountains Thanksgiving, with 40s east. Cold air persists with lows in the teens Friday night as winds relax under high pressure. Those heading out early Friday morning will be greeted by temperatures in the 20s, wind chills in the single digits in the mountains and teens in the Piedmont. Confidence in the above weather scenario is moderate. && .LONG TERM /SATURDAY THROUGH TUESDAY/... As of 115 PM EST Tuesday... Key Messages: 1. Brief period of a mix of snow, sleet, and/or freezing rain possible Saturday night. 2. Trending warmer through the period, but still several degrees below normal. Surface high pressure will remain overhead through at least Saturday, and the deep trough established over the eastern US starts to flatten out. A low pressure system develops over the central US and tracks northeastward towards the Ohio Valley region by Sunday. The weekend will start mostly sunny, though cloud cover will increase with increasing moisture late Saturday, ahead of the next approaching system. With below normal temperatures still over the region, so could see a few hours of a mix of wintry precipitation Sunday morning, with the approach of the cold front, before precipitation changes to mainly rain. Forecast soundings show a decent layer of dry air from the surface to the mid levels, so any precipitation will need to overcome the dry layer before reaching the ground, so may not begin until after sunrise. This may impact any post- Thanksgiving travel plans, so travelers are encouraged to keep an eye on the forecast over the weekend. A brief period of dry conditions comes during the beginning of the work week, before the next system reaches the area, approaching more from the south, with precipitation reaching the southern Blue Ridge initially, then spreading to the rest of the forecast area. Could see periods of freezing rain as temperatures hover around the freezing mark Monday night/Tuesday morning, and again Tuesday night. Some uncertainty exists in the timing of this system, which will influence the precipitation types expected. Saturday looks to be the coldest day of the period, as high temperatures stay in the low to mid 40s in the east, and upper 30s to low 40s in the west, and lows in the 20s areawide Saturday night/Sunday morning. Temperatures start to trend warmer after that, with increasing southerly flow, highs rising into the lows 40s to low 50s and lows in the 30s. Though trending warmer, these temperatures are still below seasonal normals. && .AVIATION /00Z WEDNESDAY THROUGH SUNDAY/... As of 745 PM EST Tuesday... VFR conditions are across all terminals this evening, despite scattered showers in the area along with widespread cloud cover. The conditions will deteriorate through the night as cigs lower and more coverage of rain moves in later tonight. Between 03-05z, rain begins to fill back into the area, impacting all terminals. The rain will remain mostly scattered, though a few pockets of steadier rain will be expected, especially in the mountains. Cigs fall to IFR/LIFR when the heavier rain moves in, lasting through around 09-10z when the rain begins to taper off from west to east. A few lingering showers may continue for BLF/LWB through Wednesday morning, but also taper off by midday. Most terminals return to VFR by mid-morning Wednesday, though BLF will keep cigs at MVFR through early afternoon. Skies begin to clear during the afternoon, as northwesterly winds behind the cold front increase. Winds of 10-15 knots will be at each terminal, with gusts of 20-30+ knots expected, increasing further towards the end of the TAF period tomorrow evening. Some wind shear is noted through early Wednesday, as a result of a strong low level jet overhead. BCB/LYH/ROA will see wind shear at times between 00z-05z. DAN does not see any wind shear until 08-10z. .Extended Aviation Outlook... Strong northwesterly winds continue for Wednesday night into Thursday, lingering into Friday before finally relaxing for the weekend. Strongest winds will occur late Wednesday night through Thursday morning. High pressure will build into the region late Wednesday, keeping dry weather and VFR conditions in place through Saturday night. By Sunday, the next system arrives, which could bring sub-VFR conditions back to the area. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...None. NC...None. WV...None. && SYNOPSIS...BMG/JCB NEAR TERM...BMG/JCB SHORT TERM...WP LONG TERM...AS AVIATION...BMG/JCB
Hazardous weather outlook, Nov 25, 2:16 PM EST, 11 hours 5 minutes before
Hazardous Weather Outlook National Weather Service Blacksburg VA 216 PM EST Tue Nov 25 2025 NCZ001-002-018-VAZ007-009>020-022>024-WVZ042>044-507-508-261930- Ashe-Alleghany NC-Watauga-Tazewell-Smyth-Bland-Giles-Wythe-Pulaski- Montgomery-Grayson-Carroll-Floyd-Craig-Alleghany VA-Bath-Roanoke- Botetourt-Rockbridge-Mercer-Summers-Monroe-Eastern Greenbrier- Western Greenbrier- 216 PM EST Tue Nov 25 2025 This Hazardous Weather Outlook is for northwest North Carolina, southwest Virginia, west central Virginia and southeast West Virginia. .DAY ONE...This afternoon and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. West to northwest winds could gust over 40 mph Wednesday night into Thanksgiving morning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ003>006-019-020-VAZ032>035-043>047-058-059-261930- Surry-Stokes-Rockingham-Caswell-Wilkes-Yadkin-Patrick-Franklin- Bedford-Amherst-Henry-Pittsylvania-Campbell-Appomattox-Buckingham- Halifax-Charlotte- 216 PM EST Tue Nov 25 2025 This Hazardous Weather Outlook is for north central North Carolina, northwest North Carolina, central Virginia, south central Virginia, southwest Virginia and west central Virginia. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Wind Advisories in Virginia, 2025Wind Advisories in North Carolina, 2025Wind Advisories in West Virginia, 2025Every wind advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.